MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC30
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle meningeal artery (mma) using swiftpac coil (swiftpac), a non-penumbra microcatheter, and a non-penumbra diagnostic catheter (5fr).During the procedure, the physician delivered microsphere particles in the target location.Next, the physician advanced the first swiftpac coil through the microcatheter but decided to retract the pusher assembly to reposition the swiftpac coil.While retracting the swiftpac coil, the physician experienced resistance and the swiftpac had unintentionally detached.It was reported the detached swiftpac coil was partially inside the microcatheter and partially in the vessel.Therefore, the physician removed the microcatheter and used a guidewire (.038) through the diagnostic catheter to push the detached swiftpac coil out from the common carotid artery into the external carotid artery.The procedure had ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up mfr report: 1.Section b.Box 5.Describe event or problem.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle meningeal artery (mma) using swiftpac coil (swiftpac), a non-penumbra microcatheter, and a non-penumbra diagnostic catheter.During the procedure, the physician delivered microsphere particles in the target location.Next, the physician advanced the first swiftpac coil through the microcatheter but decided to retract the pusher assembly to reposition the swiftpac coil.While retracting the swiftpac coil, the physician experienced resistance and the swiftpac had unintentionally detached.It was reported the detached swiftpac coil was partially inside the microcatheter and partially in the vessel.Therefore, the physician removed the microcatheter and used a guidewire (.038) through the diagnostic catheter to push the detached swiftpac coil out from the common carotid artery into the external carotid artery.The procedure had ended at this point.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21305168
Report Number3005168196-2025-00029
Device Sequence Number8903560
Product Code HCG
UDI-Device Identifier00815948029569
UDI-Public00815948029569
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC30
Device Lot NumberF00013127
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale